Thunderstorm Wind, Van Buren
- When
- June 8, 12:20 AM EST to 12:25 AM EST
- Where
- Van Buren County, Lawton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 42.167, -85.850
4 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 7, 10:15 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1115 PM EDT TUE JUN 7 2005 .UPDATE... LATEST SFC ANALYSIS THIS EVENING REVEALS THE NEARLY STATIONARY FRONTAL SYSTEM EXTENDING FROM SRN MN EASTWARD ACROSS CENTRAL/NRN LOWER MI. LATEST REGIONAL RADAR IMAGERY THIS EVENING SHOWS THE BKN LINE OF CONVECTION THAT DEVELOPED EARLIER OVER WI HAS NOW BECOME A SOLID LINE OF CONVECTION JUST NORTH OF THIS SFC BOUNDARY. THIS CONVECTION IS SHOWING A MOVEMENT TO THE ENE. THIS MOVEMENT WOULD BE EXPECTED AS THE WAVE HELPING TO FIRE THE CONVECTION RIDES ALONG THE FRONT. 850-300 MB THICKNESSES ALSO SUPPORT THE ENE MOVEMENT THROUGH THE NIGHT. WITH THE ENE MOVEMENT...THIS LINE OF CONVECTION WOULD LIKELY JUST MISS OUR ENTIRE CWFA TO THE NORTH. WITH THIS IN MIND AND IN COLLABORATION WITH SURROUNDING OFFICES...WE HAVE DROPPED POPS OVER THE NRN SECTION OF THE CWFA TO 40 PCT. ELSEWHERE ACROSS THE CWFA...DRY CONDITIONS ARE CURRENTLY IN PLACE. EARLIER SFC BASED CONVECTION THAT TRIED TO MOVE ACROSS THE LAKE FROM WI FIZZLED OUT BEFORE IT MADE IT TO THE ERN SHORELINE OF LAKE MICHIGAN. IT IS EXPECTED THAT MOST OF THE CWFA SHOULD REMAIN RELATIVELY QUIET THROUGH THE NIGHT WITH ALL OF THE ACTION REMAINING JUST NORTH AND WELL WEST OF THE CWFA. THE EXCEPTION TO THIS WOULD BE A RIBBON OF HIGHER DEW POINTS ALOFT THAT IS CURRENTLY ADVECTING IN FROM THE WSW. WITH THIS RIBBON OF HIGHER DEW POINTS ADVECTING IN...ELEVATED LI/S FALL TO AS LOW AS -6 LATE TONIGHT. WITH THIS ADVECTION OF HIGHER MOISTURE...A FEW SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT. THEREFORE WE HAVE LEFT THE 30 PCT CHC OF SHOWERS AND STORMS IN FOR THE REMAINDER OF THE CWFA. MOST AREAS SHOULD REMAIN MAINLY DRY TONIGHT. DEW POINTS AT THE SFC ARE MAINLY IN THE 60S AT THIS HOUR WITH A FEW ISOLATED DEW POINTS IN THE UPPER 50S. WITH THESE HIGHER DEW POINTS...TEMPS WILL ONCE AGAIN REMAIN MILD TONIGHT WITH LOWS EXPECTED TO ONLY FALL INTO THE 60S ACROSS THE AREA. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && NJJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 633 AM EDT TUE JUN 7 2005 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-081000- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL-HOLLAND TO GRAND HAVEN- PENTWATER TO MANISTEE-SOUTH HAVEN TO HOLLAND- ST JOSEPH TO SOUTH HAVEN-WHITEHALL TO PENTWATER- 633 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...AS STORMS FIRE TO OUR WEST THIS EVENING AND TRY TO MOVE EAST OVERNIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY BE ON THE STRONG SIDE WITH CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAIN...HALF INCH DIAMETER HAIL AND WIND GUSTS TO 50 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE EAST AT 30 MPH. STORMS WILL BE POSSIBLE AFTER 600 PM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS REMAIN IN THE FORECAST EACH DAY FROM WEDNESDAY THROUGH SUNDAY. SOME OF THESE STORMS MAY REACH SEVERE LEVELS AS THERE WILL BE PLENTY OF HEAT AND MOISTURE AROUND TO COMBINE FOR UNSTABLE CONDITIONS. THE STORM PREDICTION CENTER HAS PORTIONS OF THE SOUTHWEST QUARTER OF LOWER MICHIGAN IN A SLIGHT RISK FOR SEVERE STORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT...WITH BETTER CHANCES FOR SPOTTERS BEING NEEDED ON WEDNESDAY AND THURSDAY. DUKE
The Grand Rapids radar (KGRR), 85 km away, was scanning. The volume nearest the first event began at 05:18 UTC.
4 thunderstorm wind, 3 hail. Local standard time, as filed.
Hail briefly covered the ground and wind gusts up to 60 m.p.h. were also reported.
Law enforcement reported that the back side of a barn was blown out with numerous trees down near the intersection of Hemlock Avenue and Clarence Road.
Hail broke a window on a home in Belding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459477, 5459478, 5459479, 5459480, 5459481, 5459482, 5459483.